MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX CT PORT ACCESS SYSTEM; SMARTPORT CT

ANGIODYNAMICS VORTEX CT PORT ACCESS SYSTEM; SMARTPORT CT
Catalog Number H787CT80STPAVI1
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Codes Pain (1994); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference: (b)(4).
 
Event or Problem Description
As reported to angiodynamics on march (b)(6) 2017: patient was receiving chemotherapy via port.The port was flushed 6-8 weeks if not in use.This port was currently in use every 2 weeks.When flushing the port, the patient reported experiencing slight pain.It was noted the port catheter had fractured.It was reported the defective device was removed and replaced.The patient did not suffer any adverse effect due to this event.It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of "catheter fractured" is not confirmed, as no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A device history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The instructions for use, which is supplied to the user with this catalog number, contains the following statements: potential complications: catheter fragmentation and catheter pinch-off.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Pinch-off syndrome: pinch-off syndrome signs may include difficulty in aspirating blood, resistance to flushing or infusion of medications or fluids that improves with position changes, infraclavicular pain and/or swelling with catheter flushing or infusion palpitations, sudden onset chest pain, cardiac arrhythmias, extra heart sound, chest wall swelling at the port pocket, vein insertion site, pain in shoulder or port area not associated with swelling, cough, paresthesia of arm on side of catheter withdrawal occlusion or swishing sound with catheter flushing.Warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Note: if infusion or aspiration is successful upon lifting arm above the head and turning the head, consider pinch-off syndrome as a possible cause.The line should be radiologically evaluated if pinch-off syndrome is suspected.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
VORTEX CT PORT ACCESS SYSTEM
Common Device Name
SMARTPORT CT
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6507993
Report Number1056436-2017-00070
Device Sequence Number16444643
Product Code LJT
UDI-Device IdentifierH787CT80STPAVI1
UDI-PublicH787CT80STPAVI1
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician Assistant
Device Expiration Date07/31/2018
Device Catalogue NumberH787CT80STPAVI1
Device Lot Number4918819
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by Manufacturer03/22/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR